Alert archive / Oklahoma / River Flood Warnings in 2021
River Flood Warning 17, NWS Norman, OK
NWS Norman, OK issued this river flood warning at May 26, 2021, 2:02 AM CDT for Bryan County, Oklahoma. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 2:02 AM CDT (07:02 UTC)
- Expired
- May 27, 2021, 4:07 AM CDT
- In force
- 26 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bryan County, OK
The radar
The Norman radar (KTLX), 180 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blue River (OK) near Blue (BLUO2). The gauge peaked at 29.67 ft at May 26, 2021, 11:00 AM CDT.
- Action stage
- 26 ft
- Minor stage
- 28 ft
- Moderate stage
- 31 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07332500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
696
WGUS44 KOUN 260702
FLWOUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Norman OK
202 AM CDT Wed May 26 2021
...The National Weather Service in Norman OK has issued a Flood
Warning for the following rivers in Oklahoma...
Blue River near Blue affecting Bryan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC013-261600-
/O.NEW.KOUN.FL.W.0017.210526T0702Z-210526T1554Z/
/BLUO2.1.ER.210526T0356Z.210526T0630Z.210526T0953Z.NO/
202 AM CDT Wed May 26 2021
The National Weather Service in Norman has issued a
* Flood Warning for
the Blue River near Blue.
* From early this morning to this morning.
* At 1:30 AM CDT Wednesday the stage was 28.6 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 1:30 AM CDT Wednesday was 28.6 feet.
* Forecast...The Blue River is expected to fall below flood stage
early this morning.
* Impact...At 29.0 feet, Farmlands are briefly flooded along the
river... from central Bryan County to the confluence with the Red
River. Inflows from local streams could cause higher stages in
their common flood plain. Property in low-lying fields could be
isolated.
&&
LAT...LON 3404 9636 3408 9634 3395 9609 3389 9596
3386 9607 3397 9626
$$
MAD3 follow-up statements
664
WGUS84 KOUN 261336
FLSOUN
Flood Statement
National Weather Service Norman OK
836 AM CDT Wed May 26 2021
...Forecast flooding changed to Minor severity and increased in
duration for the following rivers in Oklahoma...
Blue River near Blue affecting Bryan County.
...The Flood Warning continues for the following rivers in
Oklahoma...
Clear Boggy Creek near Caney affecting Atoka County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC013-270145-
/O.EXT.KOUN.FL.W.0017.000000T0000Z-210527T0500Z/
/BLUO2.1.ER.210526T0356Z.210526T1230Z.210526T2300Z.NO/
836 AM CDT Wed May 26 2021
...Forecast flooding changed to Minor severity and increased in
duration until just after midnight tonight...
The Flood Warning continues for
the Blue River near Blue.
* Until late tonight.
* At 7:30 AM CDT Wednesday the stage was 29.5 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:30 AM CDT Wednesday was 29.5 feet.
* Forecast...The Blue River is expected to fall below flood stage
this evening and continue falling to 8.0 feet Monday morning.
* Impact...At 30.0 feet, Farmlands are briefly flooded along the
river... from central Bryan County to the confluence with the Red
River. Flood depths average 2 feet... with property isolated in
low-lying fields close to the river. Inflows from local streams
could cause higher stages in their common flood plain.
&&
LAT...LON 3404 9636 3408 9634 3395 9609 3389 9596
3386 9607 3397 9626
$$
OKC005-270145-
/O.EXT.KOUN.FL.W.0015.000000T0000Z-210529T0216Z/
/CANO2.2.ER.210525T1503Z.210526T0030Z.210528T2016Z.NO/
836 AM CDT Wed May 26 2021
...The Flood Warning is now in effect until late Friday evening...
The Flood Warning continues for
the Clear Boggy Creek near Caney.
* Until Friday evening.
* At 7:30 AM CDT Wednesday the stage was 29.7 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:30 AM CDT Wednesday was 30.1 feet.
* Forecast...The Clear Boggy Creek is expected to rise to a crest of
30.0 feet tomorrow morning. It will then fall below flood stage
Friday afternoon.
* Impact...At 30.0 feet, Creek levels rise to four feet higher than
flood stage... spreading over many acres of bottomlands in western
Atoka County... and the northeastern edge of Bryan County.
Croplands... pastures... and some secondary rural roads are
flooded.
&&
LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
3415 9608 3425 9626
$$
Ware877
WGUS84 KOUN 262006
FLSOUN
Flood Statement
National Weather Service Norman OK
306 PM CDT Wed May 26 2021
...The Flood Warning is extended for the following rivers in
Oklahoma...
Blue River near Blue affecting Bryan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC013-270530-
/O.EXT.KOUN.FL.W.0017.000000T0000Z-210527T0516Z/
/BLUO2.1.ER.210526T0356Z.210526T1630Z.210526T2316Z.NO/
306 PM CDT Wed May 26 2021
...The Flood Warning is now in effect until just after midnight
tonight...
The Flood Warning continues for
the Blue River near Blue.
* Until late tonight.
* At 2:30 PM CDT Wednesday the stage was 29.6 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:30 PM CDT Wednesday was 29.7 feet.
* Forecast...The Blue River is expected to fall below flood stage
this evening and continue falling to 8.0 feet early Monday
afternoon.
* Impact...At 30.0 feet, Farmlands are briefly flooded along the
river... from central Bryan County to the confluence with the Red
River. Flood depths average 2 feet... with property isolated in
low-lying fields close to the river. Inflows from local streams
could cause higher stages in their common flood plain.
&&
LAT...LON 3404 9636 3408 9634 3395 9609 3389 9596
3386 9607 3397 9626
$$
Zwink413
WGUS84 KOUN 270051
FLSOUN
Flood Statement
National Weather Service Norman OK
751 PM CDT Wed May 26 2021
...The Flood Warning is extended for the following rivers in
Oklahoma...
Blue River near Blue affecting Bryan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC013-270915-
/O.EXT.KOUN.FL.W.0017.000000T0000Z-210527T0907Z/
/BLUO2.1.ER.210526T0356Z.210526T1630Z.210527T0307Z.NO/
751 PM CDT Wed May 26 2021
...The Flood Warning is now in effect until late tonight...
The Flood Warning continues for
the Blue River near Blue.
* Until late tonight.
* At 6:30 PM CDT Wednesday the stage was 29.1 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 6:30 PM CDT Wednesday was 29.7 feet.
* Forecast...The Blue River is expected to fall below flood stage
late this evening and continue to fall.
* Impact...At 29.0 feet, Farmlands are briefly flooded along the
river... from central Bryan County to the confluence with the Red
River. Inflows from local streams could cause higher stages in
their common flood plain. Property in low-lying fields could be
isolated.
&&
LAT...LON 3404 9636 3408 9634 3395 9609 3389 9596
3386 9607 3397 9626
$$
MaxwellWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at May 25, 6:07 PM CDT, 7 hours 55 minutes earlier.
Area forecast discussion, May 25, 6:07 PM CDT, 7 hours 55 minutes before
Area Forecast Discussion National Weather Service Norman OK 607 PM CDT Tue May 25 2021 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 222 PM CDT Tue May 25 2021 Although overall flow is weak over the region, very dynamic regime exists with multiple MCVs (southwest KS, south-central OK, eastern OK). While showers and a few thunderstorm will occur with the MCV moving slowly eastward over southern Oklahoma, little in the way of impacts are expected. There will be a continued heavy rain threat for southeast portions of Oklahoma where a large area of 3 to over 5 inches of rain fell last night and early this morning. Beneath the center of this MCV, scattered storms developed near Wichita Falls and will progress eastward along the Red River Valley of southern Oklahoma through the afternoon. Given the strong directional shear associated with this feature, cannot rule out funnel clouds. Given lower level stability and weak lapse rates, do not expect much threat for any surface contact. All of this activity should shift east of our CWA toward evening. MCV across southwest Kansas will likely be our main player in weather tonight and at least first part of tomorrow. With interaction of a weak surface trough across the Texas and Oklahoma panhandle/far northwest Oklahoma, storms are expected to develop late this afternoon and evening near northwest and west-central Oklahoma. These storms may then organized and dive south and southeast overnight with an initial threat of damaging hail, evolving into mainly a wind concern late this evening and overnight. If this activity can build eastward, which most of the CAMS do not depict, flooding concerns would increase into central and southeast Oklahoma by daybreak tomorrow. Overall, we will keep the highest PoPs across western and southern portions of Oklahoma, into western north Texas, tonight and tomorrow. && .LONG TERM... (Wednesday night through next Monday) Issued at 222 PM CDT Tue May 25 2021 On Thursday, a mid-level trough will move through the Central Plains. Later in the day, a weak cold front is expected to move into the KS/OK border. Ahead of this front, a moist boundary layer will become very unstable with daytime heating (MLCAPE upwards of 4000 J/kg). Modest deep-layer shear, in addition to the strong instability, will foster the development of some organized severe storms early. Storms should grow upscale quickly and form into a line of storms. The primary threats will be very large hail (possibly significant i.e., >2 inches) and damaging winds, but a tornado cannot be ruled out. As the storms form into a line, the hail threat will transition into a wind threat overnight. The aforementioned surface front is expected to stall around the Red River area on Friday after the convective activity exits the area. As a shortwave moves through the area, showers and the potential for storms will be focused near and along this boundary. Over the weekend, precipitation chances decrease as a weak shortwave ridge moves in over the area. Early next week, models are hinting at a shortwave moving into the Southern Plains, which could bring in more storm chances on Monday and Tuesday. Confidence in organized severe is very low at this time. Southerly surface flow will dominate most of the long term, other than the aforementioned boundaries traversing the area. Temperatures should stay around normal across the area for most of the long term. Bunker && .AVIATION... (00Z TAFS) Issued at 601 PM CDT Tue May 25 2021 VFR conditions expected at the start of the forecast period. MVFR ceilings are expected to redevelop overnight across parts of the area with some thunderstorm chances out across the west this evening and overnight. In the wake of these storms should see most sites remain VFR through remainder of the forecast period. Winds will be rather light out of the south/southeast with some variability in vicinity of storms. && .UPPER AIR... Issued at 222 PM CDT Tue May 25 2021 An Upper Air flight is planned for 00Z this evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 85 70 86 / 30 10 10 40 Hobart OK 64 88 69 89 / 40 30 20 30 Wichita Falls TX 66 89 71 90 / 30 30 10 20 Gage OK 60 88 66 89 / 40 20 30 30 Ponca City OK 64 85 70 85 / 30 10 30 70 Durant OK 68 84 71 86 / 30 30 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....13 AVIATION...30
Hazardous weather outlook, May 25, 8:14 PM CDT, 5 hours 48 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 814 PM CDT Tue May 25 2021 OKZ004>048-050>052-TXZ083>090-270115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 814 PM CDT Tue May 25 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a slight risk of severe thunderstorms across parts of western Oklahoma and western north Texas this evening. Storms that develop along a dryline in the panhandles up into Kansas will make their way east and southeast into Oklahoma and western north Texas this evening. The main hazard for storms will be large hail up to the size of golfballs and wind gusts of 60 to 80 mph. Most likely time for severe storms will be through 2 am. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across western Oklahoma and western north Texas should prepare for severe weather operations this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Most days will see a chance for thunderstorms this week with Thursday having the greatest chance for severe weather. There is a slight risk for severe thunderstorms in far northwest Oklahoma Wednesday evening. There is an enhanced risk for severe thunderstorms Thursday evening and overnight across most of Oklahoma with a slight risk extending into western north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 25, 11:41 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1141 PM CDT Tue May 25 2021 TXZ088-089-260545- Archer TX-Baylor TX- 1141 PM CDT Tue May 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Archer and southeastern Baylor Counties Until 1245 AM CDT... AT 1140 PM CDT, a strong thunderstorm was located 8 miles southeast of Seymour, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Seymour, Megargel and Westover. LAT...LON 3340 9928 3358 9927 3361 9864 3340 9864 TIME...MOT...LOC 0440Z 269DEG 22KT 3347 9920 WR
Special weather statement, May 25, 11:59 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1159 PM CDT Tue May 25 2021
OKZ033-036-TXZ083-260530-
Harmon OK-Jackson OK-Hardeman TX-
1159 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Harmon...southwestern
Jackson and northern Hardeman Counties Until 1230 AM CDT...
AT 1158 PM CDT, a strong thunderstorm was located 4 miles west of
Eldorado, moving east at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3457 10000 3469 9954 3440 9947 3433 9947
3433 10000
TIME...MOT...LOC 0458Z 252DEG 11KT 3449 9973
MADSpecial weather statement, May 26, 12:47 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1247 AM CDT Wed May 26 2021
OKZ035>037-260615-
Kiowa OK-Tillman OK-Jackson OK-
1247 AM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa...
northwestern Tillman and southeastern Jackson Counties Until 115 AM
CDT...
AT 1243 AM CDT, a strong thunderstorm was located near Elmer, moving
east at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3473 9907 3445 9899 3442 9933 3444 9936
3445 9935 3446 9937 3444 9940 3459 9946
TIME...MOT...LOC 0543Z 254DEG 17KT 3452 9931
MADSpecial weather statement, May 26, 1:11 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
111 AM CDT Wed May 26 2021
OKZ035>037-260645-
Kiowa OK-Tillman OK-Jackson OK-
111 AM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa...
northwestern Tillman and east central Jackson Counties Until 145 AM
CDT...
AT 106 AM CDT, a strong thunderstorm was located near Headrick,
moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3450 9922 3465 9931 3483 9894 3469 9884
3452 9883
TIME...MOT...LOC 0606Z 250DEG 25KT 3460 9914
MADSpecial weather statement, May 26, 1:43 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
143 AM CDT Wed May 26 2021
OKZ035-037-038-260715-
Kiowa OK-Tillman OK-Comanche OK-
143 AM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kiowa...north
central Tillman and northwestern Comanche Counties Until 215 AM
CDT...
AT 142 AM CDT, a strong thunderstorm was located near Mountain Park,
moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3487 9862 3485 9861 3477 9856 3460 9853
3456 9895 3470 9901
TIME...MOT...LOC 0642Z 248DEG 25KT 3468 9889
MADSpecial weather statement, May 26, 1:52 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 152 AM CDT Wed May 26 2021 OKZ037-044-TXZ085-086-260730- Tillman OK-Cotton OK-Wichita TX-Wilbarger TX- 152 AM CDT Wed May 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...west central Cotton...northwestern Wichita and east central Wilbarger Counties Until 230 AM CDT... AT 151 AM CDT, a strong thunderstorm was located 9 miles east of Davidson, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3404 9904 3429 9905 3439 9863 3404 9859 TIME...MOT...LOC 0651Z 263DEG 20KT 3419 9893 MAD
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:52 PM CDT | River Flood Advisory | OUN | Bryan | 6 hr |
| May 26, 12:08 AM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 52 min |
| May 26, 12:47 AM CDT | Special Weather Statement | OUN | Jackson | 28 min |
| May 26, 1:11 AM CDT | Special Weather Statement | OUN | Kiowa | 34 min |
| May 26, 1:43 AM CDT | Special Weather Statement | OUN | Comanche | 32 min |
| May 26, 1:52 AM CDT | Special Weather Statement | OUN | Tillman | 38 min |
| May 26, 5:42 AM CDT | Dense Fog Advisory | OUN | Canadian, Cleveland, Garfield, Grady, Grant, Hughes and 10 more | 3 hr |
Nearby
River Flood Warnings in Oklahoma, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.